Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 544, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 17, 2003, 3:05 PM CDT for Webster County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2003, 3:05 PM CDT (20:05 UTC)
- Expired
- Jul 17, 2003, 4:05 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 17, 3:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUL 17 2003
THE BIG WEATHER STORY OF THE DAY HAS BEEN THE HEAT. MANY LOCALES
HAVE FINALLY MADE IT INTO THE MIDDLE 90S FOR HIGHS FOR THE FIRST
TIME THIS SUMMER. THE HIGH SO FAR TODAY FOR JAN IS 96.
MAIN FORECAST CHALLENGES REMAIN CENTERED AROUND THE HEAT...AND
CHANCES OF RAIN INTO THE EXTENDED FORECAST.
A HEAT ADVISORY WILL BE ISSUED FOR THE DELTA AREA FOR TOMORROW. HEAT
INDICES IN THE AREA WILL AVERAGE 105 TO 110...WITH LOW TEMPS IN THE
MIDDLE/UPPER 70S. THE SITUATION IS ACTUALLY RATHER BORDERLINE...AND
THE HEAT INDICES WILL DEPEND GREATLY ON THE FORECAST DEWPOINTS. ETA
NAILED THE MIDDLE 70S DEWPOINTS FOR TODAY OVER THE DELTA
REGION...AND THEY DONT CHANGE MUCH FOR TOMORROW. AVN IS NOT AS
AGGRESSIVE WITH THE DEWPOINTS FOR THE DAY TOMORROW. STICKING WITH
THE ETA ON THIS POINT...AND HOISTING THE HEAT ADVISORY FOR FRIDAY.
THE SECOND CHALLENGE IS THE CHANCES FOR CONVECTION. THE AIRMASS
WILL REMAIN VERY MOIST AND UNSTABLE...AND CONVECTION SHOULD BE AIDED
BY MID LEVEL SHORTWAVES TRAVERSING THE FLOW. THE MID LEVEL RIDGE AXIS
WILL RETROGRADE SLIGHTLY BEGINNING TOMORROW AS A TROUGH DIGS OVER THE
EAST. NORTHWEST FLOW WILL PREVAIL OVER THE CWFA..ALLOWING FOR VERY
HARD TO TIME SHORTWAVES TO MOVE SOUTH IN THE FLOW. WILL KEEP POPS IN
THE CHANCE RANGE THROUGHOUT THE FORECAST PERIOD. NOT QUITE CONFIDENT
THAT CONVECTION WILL MAINLY BE DIURNAL IN NATURE. BOTH THE ETA AND
AVN AGREE ON A FAIRLY STRONG SHORTWAVE TO MOVE SOUTH ALONG THE
INTERSTATE 55 CORRIDOR OVERNIGHT FRIDAY INTO SATURDAY.
AT THE SURFACE...WEAK TROUGH OVER NORTHERN MISSISSIPPI WILL SLIDE
SLIGHTLY SOUTHWARD TOMORROW. INITIATION OF CONVECTION HAS BEEN VERY
HARD TO PINPOINT THE LAST FEW DAYS...AND TOMORROW IS NO EXCEPTION.
WILL HAVE THE HIGHEST POPS IN THE NORTHERN TWO THIRDS OF THE
FORECAST AREA. SEABREEZE ACTIVITY HAS BEEN KEPT AT A MINIMUM TODAY
WITH THE SURFACE WINDS OUT OF THE NORTH AND WEST...SHOULD BE THE
SAME CASE TOMORROW. ON SATURDAY...IN ADDITION TO A SHORTWAVE...A
FRONTAL BOUNDARY IS POISED TO ENTER THE NORTHERN PORTIONS OF THE
CWFA. TEMPS SHOULD NOT BE AS HOT WITH THE INCREASED CLOUD COVER AND
CONVECTION. THIS BOUNDARY LOOKS TO BECOME DIFFUSE IN THE EARLY PART
OF THE EXTENDED.
NEXT WEEK DOESNT REALLY LOOK ANY DIFFERENT WITH CHANCE POPS EACH
DAY. THE EXTENDED MODELS BRING IN ANOTHER FRONTAL BOUNDARY BY
WEDNESDAY. THIS ONE LOOKS TO MAKE IT TO THE COAST AS THE TROUGH OVER
THE EAST DIGS.
JAN BB 092/073 094/072 093 25312
BBBBB 073/092 072/091 072/092 072/092 073 24443443233
MEI BB 092/071 093/072 093 25312
BBBBB 072/091 072/091 072/092 072/092 073 24443443233
AR...HEAT ADVISORY 74>75.
LA...HEAT ADVISORY 07>09.
MS...HEAT ADVISORY 18-19-34-35-40-41.
32/LISTEMAAHazardous weather outlook, Jul 17, 5:29 AM CDT, 9 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181029- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 529 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY SOUTH OF A LINE FROM CROSSETT ARKANSAS TO YAZOO CITY TO MERIDIAN MISSISSIPPI. THIS AREA WILL ALSO COINCIDE WITH THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. AREAS TO THE NORTH OF THIS LINE WILL BE PROTECTED BY A DRY WARM LAYER ALOFT...WHICH WILL MAKE IT VERY HARD FOR SHOWERS AND STORMS TO DEVELOP IN THIS AIRMASS AS IT MOVES SOUTH. IT WILL BE JUST ALONG AND AHEAD OF THIS FEATURE THAT STORMS WILL BE ABLE TO FIRE. INSTABILITY AND MOISTURE WILL BE SUFFICIENT ENOUGH IN ADVANCE OF THIS FEATURE TO ALLOW FOR SOME STORMS TO BECOME SEVERE. SMALL HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:50 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 30 min |
| Jul 17, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 59 min |
| Jul 17, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 59 min |
| Jul 17, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Jul 17, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 59 min |
| Jul 17, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 40 min |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 31 min |
| Jul 17, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 61 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 45 min |
| Jul 17, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 44 min |
| Jul 17, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 30 min |
| Jul 17, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 43 min |
| Jul 17, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 61 min |
| Jul 17, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jul 17, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 63 min |
| Jul 17, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Jul 17, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 41 min |
| Jul 17, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 47 min |
| Jul 17, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.